MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W. L. GORE & ASSOCIATES, INC. GORE-TEX SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 7M04A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified that the lot met all pre-release specifications.While it was stated that the device was returned, the return only included the carton and bac-cards.So, images of the actual device were not available for review.Because of this, the failure could not be confirmed.Per the instructions for use (ifu) for gore-tex® suture, when tying knots with the gore-tex® suture, tension should be applied by pulling each strand of the suture in opposite directions with equal force.As the knot is tensioned, the air in the suture is forced out.Care should be taken to avoid using a jerking motion which could break the suture.Uneven tensioning of a well formed square knot may result in an unsecure knot.When the gore-tex® suture is properly tensioned and formed, standard surgical knotting techniques will produce a secure knot.
 
Event or Problem Description
It was reported to gore that during an arteriovenous graft (avg) while using gore-tex® suture, the suture broke when the physician went to tie it.Reportedly, upon tying the final knot, the suture broke along the course of the anastomosis, not at the knot.It was reported the anastomosis was redone.It was reported the procedure was completed without difficulty.

Brand Name
GORE-TEX SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10750908
Report Number3003910212-2020-01122
Device Sequence Number19843299
Product Code GAW
UDI-Device Identifier00733132604425
UDI-Public00733132604425
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number7M04A
Device Catalogue Number7M04A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2020
Initial Report FDA Received Date10/28/2020
Patient Sequence Number1
Patient Age72 YR
Patient Weight67